Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1997, 4:31 PM CDT for Lawrence County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1997, 4:31 PM CDT (21:31 UTC)
- Expired
- May 26, 1997, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
499 WUUS1 KBNA 262132 RRA SVRBNA TNC099-262200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LAWRENCE COUNTY AT 429MPM CDT A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWRECNEBURG MOVING SOUTHEAST AT 25 MPH. THIS STORM PRODUCED DIME SIZE HAIL AND WIND GUSTS NEAR 40 IN DEERFIELD AT 417 PM CDT. THIS STORM WILL MOVE TOWARDS LEOMA AND FALL RIVER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:25 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 26, 2:25 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT MON MAY 26 1997 FRNT CREEPING SOUTH THROUGH CNTRL KY HASNT MOVED MUCH SINCE EARLY THIS MORNING AND THIS TREND SHOULD CONTINUE INTO TOMORROW. BOTH ETA AND NGM SHOW FRONT MOVING INTO NRN MID TN IN THE EARLY MORNING HOURS AND MAKING IT TO SRN MID TN BY AFTN. THETA-E RIDGE STILL IN ROUGHLY SAME PLACE AS THIS MORNING SO EXPECT MCS THAT FORMS TONIGHT IN KS/OK TO WORK ITS WAY HERE BY EARLY TUE MORN. IN FACT TONIGHT AND TOMORROW COULD BE VERY SIMILAR TO LAST NIGHT AND TODAY. XPECT SOME CLEARING TONIGHT AS SHOWN BY THE ETA BUT WITH FRONT SO CLOSE ITS HARD TO SAY. PROBABLY MSTLY CLDY WOULD BE BEST WITH A CHC POP. WOULD GO CATAGORICAL TUE WITH LOW CLOSING IN AND GOOD UVV AT BOTH H8 AND H7. MSTR WILL BE DEEP AND AIRMASS REMAINS UNSTABLE SO LOOKING FOR ANOTHER DAY OF GOOD RAINFALL. WOULD LIKE MENTION OF HEAVY RAIN CONSIDERING SLOW MOVEMENT OF FRONT. TSRA SHOULD CONT TUE NIGHT AND WED AS LOW APPROCHES AND AIRMASS STAYS VIRTUALLY THE SAME. WOULD LEAN TOWARDS FWC TEMPS/POPS AS FAN SEEMS TOO COOL/DRY. BNA 64/74/64/77 3886 SW/12
In the hours before
Local storm report, May 26, 12:58 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM FRANKLIN TN WIND DAMAGE
05/26/97 WILLIAMSON SEVERAL TREES DOWN AROUND
CITY. REPORTED BY COUNTY
EMA.Local storm report, May 26, 1:00 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 A2M FRANKLIN TN WIND DAMAGE
05/26/97 WILLIAMSON SEVERAL TREES DOWN AROUND
CITY. REPORTED BY COUNTY
EMA.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 60 min |
| May 26, 9:13 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 47 min |
| May 26, 9:47 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| May 26, 9:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 33 min |
| May 26, 10:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 50 min |
| May 26, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 38 min |
| May 26, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 58 min |
| May 26, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 45 min |
| May 26, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 43 min |
| May 26, 12:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 51 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 45 min |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 47 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 50 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 28 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 42 min |
| May 26, 4:09 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 36 min |
| May 26, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 35 min |
| May 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.